Alert archive / Texas / Tornado Warnings in 2026
Tornado Warning 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Feb 3, 2026, 3:44 PM CST for Liberty County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2026, 3:44 PM CST (21:44 UTC)
- Expired
- Feb 3, 2026, 4:15 PM CST
- In force
- 31 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Liberty County, TX
The radar
The Houston radar (KHGX), 89 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 358 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782
WFUS54 KHGX 032144
TORHGX
TXC291-032215-
/O.NEW.KHGX.TO.W.0002.260203T2144Z-260203T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
344 PM CST Tue Feb 3 2026
The National Weather Service in League City has issued a
* Tornado Warning for...
West central Liberty County in southeastern Texas...
* Until 415 PM CST.
* At 341 PM CST, a severe thunderstorm capable of producing a tornado
was located near Cleveland, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
west central Liberty County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3024 9504 3030 9505 3031 9497 3024 9495
TIME...MOT...LOC 2141Z 248DEG 19KT 3028 9501
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SelfWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Feb 3, 12:25 PM CST, 3 hours 19 minutes earlier. Its key messages:
- A few thunderstorms are expected along a frontal boundary that will push through late this afternoon and evening.
- A cool down to seasonal temperatures is expected Wednesday- Thursday.
- Warmer than normal temperatures return Friday into the weekend.
Area forecast discussion, Feb 3, 12:25 PM CST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1225 PM CST Tue Feb 3 2026
...New DISCUSSION, MARINE...
.KEY MESSAGES...
- A few thunderstorms are expected along a frontal boundary that
will push through late this afternoon and evening.
- A cool down to seasonal temperatures is expected Wednesday-
Thursday.
- Warmer than normal temperatures return Friday into the weekend.
&&
.DISCUSSION...
Issued at 1149 AM CST Tue Feb 3 2026
Let's begin this AFD by talking about Precipitable Water (PWAT).
If you take a glance at SPC's mesoanalysis page for south-central
CONUS, you'll notice a stream of 1.0-1.2 inch PWAT being pushed
from the Gulf into E Texas via deep LL (sfc-850 mb) S to SSW flow.
This has helped instigate the numerous showers across the CWA,
with a few locally heavy downpours. Generally speaking, the
atmosphere is behaving as predicted. But there is one change in
the forecast relative to 24 hours ago, and that is the uptick in
expected LL instability. The low-levels are not expected to be
THAT unstable. But HREF sfc cape is showing decent potential for
at least 400-500 j/kg over portions of the CWA, with HREF max
suggesting locally over 1000 j/kg late this afternoon roughly
along and east of I-45 and north of I-10. Given the robust jet
above, efficient LL moisture transport, and sfc convergence from
an approaching cold front, I'm not going to be surprised if we end
up seeing some thunderstorms on radar later this afternoon
evening, especially along and just ahead of the front. SE Texas is
not outlooked for severe weather today. But a locally heavy
thunderstorm cannot be ruled out as the front pushes through later
this afternoon and into the evening.
We are expecting a cool down in the front's wake. But as discussed
in previous AFDs, the current system lacks the arctic connection
that has been common of late. This can be noticed via the
strength of the sfc high pushing southward across the plains
(~1030 mb vs the recent 1040-1050+ mb highs of recent). You will
notice a northerly breeze on Wednesday. But temperatures will only
drop to about normal. Afternoon temperatures on Wednesday and
Thursday are expected to range from the upper 50s to mid 60s, with
overnight lows in the 30s and 40s. Our northern Piney Woods
counties could manage a light freeze. But those areas average lows
in the upper 30s this time of year. So a low in the lower 30s
could be considered the low side of normal up there.
Mid/upper ridging takes hold by the weekend, signaling a return to
warmer than average temperatures. The NBM is showing most
locations back above 70 degrees on Friday. Some areas could
approach 80 over the weekend! But to our west potentially looms a
robust mid/upper trough or low. Both deterministic and ensemble
data are showing this feature. Therefore, it wouldn't surprise me
if rainfall chances increase for the early and/or middle part of
next week. But that's a bit beyond the scope of our forecast.
Self
&&
.AVIATION...
(12Z TAF Issuance)
Issued at 510 AM CST Tue Feb 3 2026
LLJ overhead should result in some LLWS early today at KCLL where
these winds are strongest compared to that of the surface. Light
showers early this morning will grow in coverage and remain
draped over the region for much of the daytime. MVFR-IFR CIGs will
be slow to lift out as a result, thus some locations will see
high- end MVFR CIGS persist into the afternoon. Cold front is
anticipated to push through the area, entering the Brazos Valley
late this afternoon and pushing off the coast overnight. Broken
line of showers and some isolated storms could form along the
front itself, along with some MVFR CIGs. VFR conditions return as
drier air fills in behind the front.
03
&&
.MARINE...
Issued at 1149 AM CST Tue Feb 3 2026
Winds remain strong enough offshore to warrant a continuation of
the Small Craft Advisory through the rest of this afternoon. A
relatively long fetch of 15-25 knot winds is enhancing seas
offshore of Matagorda, especially 20+ NM offshore. Winds and seas
should decrease later today and this evening as a front
approaches. The front could produce locally heavy showers and
thunderstorms as it pushes offshore this evening into tonight. We
cannot rule out patchy fog ahead of the front this evening. The
overall set up for fog is marginal. Gusty north winds are
expected Wednesday into Thursday, and advisories are possible.
Best chance of Small Craft Advisory level conditions will be over
the Gulf, but couldn't rule out meeting criteria over the bays.
Lighter and more SW winds are expected on Friday and Saturday.
South to southeast flow and higher moisture levels are possible early
next week. Therefore, there is potential for sea fog next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 43 63 36 63 / 30 0 0 0
Houston (IAH) 48 64 41 62 / 80 0 0 0
Galveston (GLS) 51 61 45 57 / 80 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Should Exercise Caution until 6 PM CST this evening
for GMZ350-355-375.
Small Craft Advisory until 6 PM CST this evening for GMZ370.
&&
DISCUSSION...Self
AVIATION...03
MARINE...SelfIn the hours before
Special weather statement, Feb 3, 3:19 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
319 PM CST Tue Feb 3 2026
TXZ200-032145-
Northern Liberty TX-
319 PM CST Tue Feb 3 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LIBERTY COUNTY
THROUGH 345 PM CST...
At 319 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Cleveland, moving east at 20
mph.
HAZARD...Landspouts and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Cleveland, Plum Grove, North Cleveland, and Tarkington Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3018 9510 3034 9516 3045 9491 3025 9482
TIME...MOT...LOC 2119Z 249DEG 19KT 3028 9509
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SelfThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 5:09 AM CST | Small Craft Advisory | HGX | 13 hr | |
| Feb 3, 3:19 PM CST | Special Weather Statement | HGX | Liberty | 26 min |
| Feb 3, 3:32 PM CST | Tornado Warning | HGX | Liberty | 28 min |
| Feb 3, 3:48 PM CST | Tornado Warning | HGX | Liberty | 12 min |
| Feb 3, 3:55 PM CST | Tornado Warning | HGX | Liberty | 20 min |
| Feb 3, 4:10 PM CST | Severe Thunderstorm Warning | HGX | Liberty | 35 min |
| Feb 3, 4:20 PM CST | Special Weather Statement | HGX | Montgomery | 25 min |
| Feb 3, 4:28 PM CST | Special Weather Statement | HGX | Harris | 32 min |
| Feb 3, 4:59 PM CST | Special Weather Statement | HGX | Harris | 31 min |
| Feb 3, 5:39 PM CST | Special Weather Statement | HGX | Harris | 36 min |
| Feb 3, 5:50 PM CST | Special Weather Statement | HGX | Harris | 25 min |
Nearby
Tornado Warnings in Texas, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.